Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 421, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 29, 2006, 6:10 PM EDT for Rhea County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2006, 6:10 PM EDT (22:10 UTC)
- Expired
- Aug 29, 2006, 6:34 PM EDT
- In force
- 24 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Rhea County, TN
The radar
The Northeast Alabama radar (KHTX), 122 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 29, 2:51 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1113 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 292210 SVRMRX TNC143-292300- /O.NEW.KMRX.SV.W.0421.060829T2210Z-060829T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 610 PM EDT TUE AUG 29 2006 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RHEA COUNTY IN EAST TENNESSEE THIS INCLUDES THE CITY OF DAYTON * UNTIL 700 PM EDT * AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DAYTON...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DAYTON BY 615 PM EDT SPRING CITY BY 650 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...VERY HEAVY RAIN...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THIS THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN LAT...LON 3555 8513 3542 8503 3557 8478 3574 8484 $$ DGS
2 follow-up statements
000 WWUS54 KMRX 292222 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 623 PM EDT TUE AUG 29 2006 TNC143-292300- /O.CON.KMRX.SV.W.0421.000000T0000Z-060829T2300Z/ RHEA TN- 623 PM EDT TUE AUG 29 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR RHEA COUNTY... AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EVENSVILLE...OR ABOUT NEAR DAYTON...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN RHEA COUNTY AT 640 PM EDT IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE. LAT...LON 3555 8513 3542 8503 3557 8478 3574 8484 $$ DGS
000 WWUS54 KMRX 292234 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 634 PM EDT TUE AUG 29 2006 TNC143-292244- /O.CAN.KMRX.SV.W.0421.000000T0000Z-060829T2300Z/ RHEA TN- 634 PM EDT TUE AUG 29 2006 ...THE SEVERE THUNDERSTORM WARNING FOR RHEA COUNTY IS CANCELLED... THE STORMS THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE. LAT...LON 3555 8513 3542 8503 3557 8478 3574 8484 $$ DGS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 3:26 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Aug 29, 3:26 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 326 PM EDT TUE AUG 29 2006 .SHORT TERM...(TONIGHT AND WED)...RADAR SHOWS CONVECTION OVER OUR AREA AND TO THE WEST. WEAK COLD FRONT PUSHING IN WILL COMBINE WITH WEAK SHORT WAVE ENERGY AND VERY MOIST ATMOSPHERE OVER THE AREA TO PROVIDE DECENT COVERAGE OF SHOWERS AND THUNDERSTORMS TONIGHT. WILL GO LIKELY ALL ZONES. FRONT WILL WILL BE SLOW TO MOVE OUT AND WILL STILL BE OVER THE AREA TOMORROW...WILL HAVE TO KEEP LIKELY POPS GOING NORTH AND EAST...CHANCE ELSEWHERE. GFS MOS TEMPS LOOK REASONABLE OVERALL...SO JUST A FEW TWEAKS. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)...UPPER TROUGH TRACKING THROUGH THE AREA WEDNESDAY NIGHT...ALONG WITH PLENTY OF MOISTURE...WILL KEEP CHANCE POPS GOING FOR WEDNESDAY NIGHT. TPC/HPC LATEST TRACK OF REMNANTS OF TS ERNESTO FOLLOWED THE GFS WHICH WAS FURTHER WEST THEN PREVIOUS RUNS. STORM NOW EXPECTED TO TRACK THROUGH THE CAROLINAS ON THURSDAY AND FRIDAY...WITH GOOD MOISTURE AND LIFT...WILL KEEP CHANCE POPS GOING FOR BOTH DAYS. UPPER LOW ROTATING IN FOR THE WEEKEND PROVIDING SOME DIFFLUENCE ALOFT AND SOME INSTABILITY ALONG SOME RESIDUAL MOISTURE...WILL KEEP CHANCE POPS GOING THROUGH THE WEEKEND. ANOTHER FRONT PUSHES IN FOR MONDAY AND LINGERS INTO TUESDAY...KEEP 20/30 POPS GOING BOTH DAYS FOR NOW. STAYED CLOSE TO HPC AND MEX GUIDANCE FOR TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 72 87 68 85 / 50 40 40 40 KNOXVILLE MCGHEE TYSON AIRPORT, TN 70 85 67 84 / 60 40 40 40 OAK RIDGE, TN 71 85 66 84 / 60 40 40 40 TRI CITIES AIRPORT, TN 68 80 65 81 / 60 60 40 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LDW/GH
Hazardous weather outlook, Aug 29, 5:00 AM EDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT TUE AUG 29 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-300900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 500 AM EDT (400 AM CDT) TUE AUG 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ABUNDANT TROPICAL MOISTURE WILL CONTINUE TO STREAM INTO THE SOUTHERN APPALACHIANS AHEAD OF A COLD FRONT AND UPPER LEVEL DISTURBANCE. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RE-DEVELOP THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE LATEST FORECASTED TRACK OF TROPICAL STORM ERNESTO IS ACROSS FLORIDA THURSDAY...THEN NORTH TO NORTHEAST ALONG COASTAL SECTIONS OF THE CAROLINAS. BASED ON THIS EXPECTED COURSE...SOME TROPICAL MOISTURE AND A CHANCE OF SHOWERS...COULD AT LEAST BRUSH THE SOUTHERN APPALACHIAN AREAS BY FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LCM
In the hours before
Special weather statement, Aug 29, 4:31 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 431 PM EDT TUE AUG 29 2006 TNZ067-068-292130- LOUDON-ROANE- 431 PM EDT TUE AUG 29 2006 ...A STRONG THUNDERSTORM WAS AFFECTING LOUDON AND ROANE COUNTIES... AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF ROCKWOOD....MOVING EAST AT 15 MPH. THE STORM IS ALSO PRODUCING HEAVY RAINFALL. THIS STORM WILL BE NEAR... LOUDON BY 510 PM EDT. LENOIR CITY BY 525 PM EDT. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE. TD
Special weather statement, Aug 29, 5:35 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 535 PM EDT TUE AUG 29 2006 TNZ039-292215- HAMBLEN- 535 PM EDT TUE AUG 29 2006 ...A STRONG THUNDERSTORM WAS AFFECTING HAMBLEN COUNTY... AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JEFFERSON CITY....MOVING EAST AT 15 MPH. THIS STORM WILL BE NEAR... MORRISTOWN BY 605 PM EDT. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THIS THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DGS
Special weather statement, Aug 29, 5:38 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 538 PM EDT TUE AUG 29 2006 TNZ082-083-292245- BLEDSOE-RHEA- 438 PM CDT TUE AUG 29 2006 ...A STRONG THUNDERSTORM WAS AFFECTING BLEDSOE AND RHEA COUNTIES... AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF PIKEVILLE....MOVING EAST AT 15 MPH. PEOPLE IN BLEDSOE AND WESTERN RHEA COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING(1000 PM EDT TUESDAY EVENING) FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE. DGS
Special weather statement, Aug 29, 5:41 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 541 PM EDT TUE AUG 29 2006 TNZ012-013-036-292230- ANDERSON-CAMPBELL-SCOTT- 541 PM EDT TUE AUG 29 2006 ...STRONG THUNDERSTORMS WILL AFFECT NORTHERN ANDERSON...CAMPBELL AND SCOTT COUNTIES... AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF HUNTSVILLE....MOVING NORTHEAST AT 25 MPH. WIND GUSTS OF 40 TO 50 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...WILL OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DGS
Special weather statement, Aug 29, 6:03 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 603 PM EDT TUE AUG 29 2006 TNZ017-292300- SULLIVAN- 603 PM EDT TUE AUG 29 2006 ...A STRONG THUNDERSTORM WILL AFFECT SULLIVAN COUNTY... AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF COLONIAL HEIGHTS....MOVING EAST AT 30 MPH. THIS STORM WILL BE NEAR... COLONIAL HEIGHTS BY 615 PM EDT. BRISTOL TN BY 655 PM EDT. WIND GUSTS OF 40 TO 50 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. THESE WINDS COULD BLOWN DOWN TREE LIMBS AND OVERTURN UNSECURED OUTDOOR OBJECTS. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THIS THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DGS
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 4:45 PM EDT | Severe Thunderstorm Warning | MRX | Hancock | 30 min |
| Aug 29, 4:52 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins | 23 min |
| Aug 29, 5:13 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins | 31 min |
| Aug 29, 6:16 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 44 min |
| Aug 29, 6:18 PM EDT | Severe Thunderstorm Warning | MRX | Washington | 27 min |
| Aug 29, 7:11 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 49 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.